A remark on finite element schemes for nearly incompressible elasticity

Daniele Boffi*, Rolf Stenberg

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review

3 Citations (Scopus)

Abstract

In this paper we discuss mixed finite element methods for nearly incompressible elasticity. We show that if a method uses the hydrostatic pressure as unknown, then the finite element spaces have to satisfy the condition of the ellipticity on the kernel, in addition to the well-known Babuška–Brezzi condition. Some known elements are proved to satisfy this condition.

Original languageEnglish
Pages (from-to)2047-2055
Number of pages9
JournalComputers and Mathematics with Applications
Volume74
Issue number9
DOIs
Publication statusPublished - 1 Nov 2017
MoE publication typeA1 Journal article-refereed

Keywords

  • Incompressible elasticity
  • Mixed finite element methods
  • Stability conditions

Fingerprint Dive into the research topics of 'A remark on finite element schemes for nearly incompressible elasticity'. Together they form a unique fingerprint.

  • Cite this